Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 30, 2017, 9:39 PM EDT for Coweta County, Meriwether County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 9:39 PM EDT (01:39 UTC)
- Expired
- Mar 30, 2017, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Coweta County, GA, Meriwether County, GA
The radar
The Atlanta radar (KFFC), 29 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
765
WWUS82 KFFC 310139
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT THU MAR 30 2017
GAZ052-053-066-067-078-310230-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
939 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...COWETA...
EASTERN TROUP...SOUTHEASTERN HEARD AND MERIWETHER COUNTIES UNTIL 1030
PM EDT...
At 938 PM EDT...a line of strong thunderstorms extended from near
Corinth to Mountville to the F.D. Roosevelt State Park, moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Hamilton, Greenville, Palmetto, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Whitesburg, Warm
Springs, Moreland, Sharpsburg, Turin, Lone Oak, Gay, East Newnan,
Corinth and Plant Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8493 3345 8492 3348 8490 3349 8486
3351 8485 3351 8464 3300 8457 3268 8485
3291 8497 3322 8504
TIME...MOT...LOC 0138Z 203DEG 32KT 3326 8490 3303 8488 3283 8484
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:11 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 30, 8:11 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 811 PM EDT Thu Mar 30 2017 .PREV DISCUSSION... /Issued 336 PM EDT Thu Mar 30 2017/ .SHORT TERM /Tonight through Friday Night/... Progressive pattern will continue through the short-term as an omega block remains anchored over western Europe. Current water vapor loop shows the center of a strong closed mid level low over southwest Missouri...with several shortwaves rotating about cyclonic flow to the south of this main low. This system is being pushed east by potent...digging trough across the western US. Analysis of latest sfc data reveals developing low pressure across eastern Missouri and associated cold front draped south through lower Mississippi Valley into the western Gulf. Warm front extends east and then southeast across OH Valley and into Southern Appalachians...where it basically marks the wedge front boundary from high pressure ridge extending down Eastern US from Canada. Radar mosaic beginning to finally light up to our west...while activity continues to our east along and ahead of the wedge/warm front. Large complex of thunderstorms across Gulf Coast has been slow to move today...and is showing somewhat of a weakening trend. Evolution of this activity into the evening hours introduces forecast uncertainty...with many factors at play. SPC mesoanalysis continues to portray dual jet dynamics across the northern Gulf where right entrance region of polar jet /associated with main closed low/ and left exit region of subtropical jet /associated with southern shortwave/ are helping to aid the Gulf Coast complex. As this system continues to push east into our area...heights will continue to fall and broad scale ascent will increase. Right now...indications are for the dual jet to weaken as closed low moves northeast and southern wave moves east. This would act to weaken the storm complex over the Gulf and not completely shut off our moisture transport. However...there is the potential for left exit region of subtropical jet to sustain the complex into the FL panhandle and rob us some moisture. However...as/if these processes occur...main closed low will take on a negative tilt...which will enhance lift across a good majority of Ga...regardless of Gulf evolution. So...all in all...evolution will be a matter of which process is dominant. With the above in mind...Storm development /supercellular in nature/ has already occurred across southern AL out ahead of the Gulf complex. See no reason why these storms will not sustain themselves through the daylight hours as adequate insolation has resulted in at least 500-1000 J/kg MLCAPE. These storms will carry severe potential should they move into western/SW Georgia later this afternoon given increasing shear amidst unstable airmass. Think eventually discrete activity will evolve into a cluster of thunderstorms /given veer- back-veer wind profiles/ and move across majority of the area overnight tonight into very early Friday. Regardless of discrete or line activity....potential will exist for severe activity through much of the overnight hours....just hard to say where exactly largest threat will reside. All threats will be possible: wind...hail...tornadoes. Will also monitor line of storms along the cold front currently in western TN Valley...as this activity will have strong lift to support it as it moves east tonight...though aforementioned activity make have a negative effect on it. Should see rapid clearing of precip Friday with perhaps some cu lingering in the wake of the cold front. Surface high pressure will be building in from the north Friday so expecting a pleasant day...which will continue into the extended. Kovacik && .LONG TERM /Saturday through Thursday/... Forecast looks on track with the next system arriving Monday. Model difference in location of the low will ultimately impact thunderstorm coverage and severity. However, it is safe to say we will be receiving beneficial rains Monday into early Tuesday. Models are weakening the system for mid-next week. Above normal temperatures through the period. PREV DISCUSSION... /issued 352 AM EDT Thu Mar 30 2017/ Warm and sunny weather returns just in time for the weekend with upper ridging in control. Temperatures will be well above average both Saturday and Sunday with highs by Sunday nearing 80 in north Georgia and well into the mid 80s in central Georgia. The tranquil weather comes to a quick end as the active pattern revs back up. By late Sunday clouds will begin increasing ahead of the next storm system with rain close behind. This next system will follow a more southerly track than previous systems. The GFS brings the surface low across southern Tennessee into north Carolina on Monday while the ECMWF is a bit slower and farther north with the center of the low. Regardless, expect widespread rain and thunderstorms to overspread the area on Monday. The potential for strong thunderstorms as well as heavy rainfall will also be a concern during the Monday time. As the upper low passes overhead or just north of the CWA Monday night into Tuesday morning, wraparound rainfall can be expected into at least part of the day Tuesday. Wednesday looks largely dry at this time, but the break in storminess will again be brief as the progressive pattern continues. The next storm system will already be knocking on the door of the area, though there are model discrepancies with the timing. Nonetheless, showers and thunderstorms will returning by the Wednesday night into Thursday timeframe. 26/RW && .AVIATION... 00Z Update... Initial showers/storms and some possible MVFR cig and VSBY lowering pushing north across TAF sites this evening. Have tempo for TSRA initially from about 01-05z and may need to extend later if another area develops to the west of the current zone. Expect MVFR cigs hanging around through the morning though cannot rule out a break between precip areas. Winds initial SSW 7-12 kts and some gusts becoming more West for Friday at 10-15 kts gusting 20-22 kts. Cigs should have some lifting/scattering by 18z Friday. //ATL Confidence...00Z Update... Medium on TSRA and cig trends overnight. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 61 75 50 80 / 90 50 5 0 Atlanta 60 73 50 76 / 90 20 5 0 Blairsville 56 65 44 70 / 90 50 5 0 Cartersville 58 71 47 74 / 90 10 5 0 Columbus 62 77 53 82 / 90 30 5 0 Gainesville 59 70 49 76 / 90 40 5 0 Macon 63 78 51 81 / 80 60 5 0 Rome 57 71 47 75 / 90 10 5 0 Peachtree City 59 74 48 78 / 90 20 5 0 Vidalia 64 82 55 83 / 60 70 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Kovacik LONG TERM....26 AVIATION...Baker
Hazardous weather outlook, Mar 30, 7:45 PM EDT, 1 hour 54 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 745 PM EDT Thu Mar 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 745 PM EDT Thu Mar 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Thunderstorm chances will increase across the area from west to east this evening into the overnight hours. Some thunderstorms will likely be strong to severe. Damaging winds, large hail, and a few brief tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Thunderstorms will continue to exit central Georgia Friday morning. The next chance for thunderstorms will be Monday. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared for activation, especially during the late evening and overnight hours tonight.
In the hours before
Special weather statement, Mar 30, 9:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 PM EDT THU MAR 30 2017
GAZ031>033-043-044-310200-
North Fulton GA-Douglas GA-Cobb GA-Paulding GA-South Fulton GA-
921 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...COBB...
EASTERN PAULDING AND NORTHWESTERN SOUTH FULTON COUNTIES UNTIL 1000 PM
EDT...
At 920 PM EDT...a strong thunderstorm was over Chapel Hill, moving
northeast at 45 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Douglasville, Dallas, Sandy Springs, Smyrna,
Kennesaw, Acworth, Villa Rica, Powder Springs, Austell, Hiram, Lithia
Springs, Fair Oaks, Mount Bethel, Lost Mountain Park, Vinings,
Brownsville, Bill Arp and Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3368 8490 3370 8490 3408 8474 3406 8444
3391 8435 3357 8472 3367 8489
TIME...MOT...LOC 0120Z 215DEG 38KT 3369 8476
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 30, 9:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 NE CEDAR CREEK 33.88N 84.09W
03/30/2017 GWINNETT GA EMERGENCY MNGR
REPORT OF A TREE BLOWN OVER ONTO A HOUSE
&&
EVENT NUMBER FFC1700379
THIEMSpecial weather statement, Mar 30, 9:34 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT THU MAR 30 2017
GAZ023>025-035-037-310215-
Banks GA-Hall GA-Jackson GA-Barrow GA-Oconee GA-
934 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BANKS...EASTERN HALL...
JACKSON...BARROW AND NORTHWESTERN OCONEE COUNTIES UNTIL 1015 PM
EDT...
At 933 PM EDT...a strong thunderstorm was near Winder, moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include
Winder, Jefferson, Commerce, Homer, Statham, Maysville, Arcade,
Nicholson, Hoschton, Bogart, Bethlehem, Pendergrass, Gillsville,
Talmo, Bear Creek Reservoir, Peach State Speedway, Fort Yargo State
Park, Russell, Apple Valley and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3438 8345 3424 8335 3421 8337 3420 8340
3417 8338 3397 8352 3397 8354 3396 8353
3389 8358 3389 8363 3391 8364 3392 8367
3390 8371 3396 8378 3436 8367
TIME...MOT...LOC 0133Z 202DEG 32KT 3401 8365
HAIL...0.25IN
WIND...40MPHLocal storm report, Mar 30, 9:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG SHILOH FARMS 33.82N 84.07W
03/30/2017 GWINNETT GA EMERGENCY MNGR
REPORT OF TREES AND POWER LINES DOWN NEAR THE
INTERSECTION OF BETHANY CHURCH RD AND WATERS WAY IN
SNELLVILLE
&&
EVENT NUMBER FFC1700380
THIEMLocal storm report, Mar 30, 9:39 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 PM EDT THU MAR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 E THE LANDINGS 33.80N 84.08W
03/30/2017 GWINNETT GA EMERGENCY MNGR
REPORT OF A TREE DOWN ON A HOUSE
&&
EVENT NUMBER FFC1700381
THIEMSpecial weather statement, Mar 30, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
939 PM EDT THU MAR 30 2017
GAZ052-053-066-067-078-310230-
Harris GA-Coweta GA-Troup GA-Heard GA-Meriwether GA-
939 PM EDT THU MAR 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...COWETA...
EASTERN TROUP...SOUTHEASTERN HEARD AND MERIWETHER COUNTIES UNTIL 1030
PM EDT...
At 938 PM EDT...a line of strong thunderstorms extended from near
Corinth to Mountville to the F.D. Roosevelt State Park, moving
northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Hamilton, Greenville, Palmetto, Hogansville,
Grantville, Pine Mountain, Woodbury, Luthersville, Whitesburg, Warm
Springs, Moreland, Sharpsburg, Turin, Lone Oak, Gay, East Newnan,
Corinth and Plant Yates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3344 8493 3345 8492 3348 8490 3349 8486
3351 8485 3351 8464 3300 8457 3268 8485
3291 8497 3322 8504
TIME...MOT...LOC 0138Z 203DEG 32KT 3326 8490 3303 8488 3283 8484
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:11 PM EDT | Special Weather Statement | FFC | Heard | 34 min |
| Mar 30, 8:32 PM EDT | Special Weather Statement | FFC | Gwinnett, Rockdale | 28 min |
| Mar 30, 8:38 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 37 min |
| Mar 30, 9:10 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 35 min |
| Mar 30, 9:21 PM EDT | Special Weather Statement | FFC | Cobb, Douglas | 39 min |
| Mar 30, 9:34 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 41 min |
| Mar 30, 9:43 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 32 min |
| Mar 30, 9:46 PM EDT | Special Weather Statement | FFC | Washington | 44 min |
| Mar 30, 10:01 PM EDT | Special Weather Statement | FFC | Cherokee, Forsyth | 29 min |
| Mar 30, 10:06 PM EDT | Special Weather Statement | FFC | Banks | 24 min |
| Mar 30, 10:16 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Taliaferro, Warren | 44 min |
| Mar 30, 10:44 PM EDT | Special Weather Statement | FFC | Glascock | 31 min |
| Mar 30, 10:47 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 30, 11:49 PM EDT | Special Weather Statement | FFC | Hall | 26 min |
| Mar 31, 12:18 AM EDT | Special Weather Statement | FFC | Banks | 12 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.